Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Sep 28, 2021, 8:13 PM CDT for Comanche County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- Sep 28, 2021, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Hail
- 0.50 in
- Wind
- 50
County Comanche County, OK
The radar
The Altus AFB radar (KFDR), 68 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WWUS84 KOUN 290113
SPSOUN
Special Weather Statement
National Weather Service Norman OK
813 PM CDT Tue Sep 28 2021
OKZ023-038-290145-
Caddo OK-Comanche OK-
813 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of central Comanche and
south central Caddo Counties through 845 PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Meers to 4 miles southwest of
Lawton. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawton, Elgin, Apache, Medicine Park, Fort Sill, Meers, Lake
Lawtonka, Lake Ellsworth, Boone, eastern Wichita Mountains Wildlife
Refuge, Mount Scott and The Visitor Center.
This includes Interstate 44 between mile markers 29 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3497 9836 3456 9814 3446 9851 3477 9865
TIME...MOT...LOC 0113Z 236DEG 27KT 3473 9858 3457 9849
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Sep 28, 5:52 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 28, 5:52 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Norman OK 552 PM CDT Tue Sep 28 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (This evening through Wednesday) Issued at 211 PM CDT Tue Sep 28 2021 Shortwave over the central/southern Rockies is expected to lift NE into the central Plains tonight. Meanwhile, showers and storms have begun to develop in parts of SW OK down into TX. This activity is expected to continue the rest of this afternoon and spread east and northeast this evening/tonight as the shortwave lifts NE. Some strong to severe storms are possible late this afternoon/evening, mainly in SW parts of the fa, with damaging wind gusts the primary concern. The potential for severe storms is expected to decrease after sunset. During the day on Wednesday: The previously mentioned shortwave is expected to be exiting the region which could lead to some subsidence/no rain across parts of the fa tomorrow morning. However, low rain chances will still continue across eastern portions of the fa Wednesday morning. After some recovery tomorrow, rain chances return to much of the rest of the fa Wednesday afternoon. Some models are showing a band of moisture in the mid-levels developing tomorrow afternoon, although disagreement on where. This moisture along with heating and potentially a dryline/moisture gradient at the sfc in parts of the fa could be enough for storms to develop further west Wednesday afternoon. There is still some uncertainty to Wednesday's forecast due to any boundaries and/or MCV from the activity tonight which could be lingering in/near the area tomorrow along with the uncertainty on how long any subsidence will last and how quickly the atmosphere will recover from the subsidence behind the shortwave. && .LONG TERM... (Wednesday night through next Monday) Issued at 231 PM CDT Tue Sep 28 2021 Scattered showers and thunderstorms will continue into the weekend as a couple of weak upper-level shortwave troughs move slowly across the southern Plains, and a couple of weak surface fronts arrive from the northwest. Overall, the general trend of instability appears to be downward, suggesting that the risk of strong thunderstorms will diminish each day, eventually getting to where it will be difficult for thunderstorms to form. As the last wave moves off to the northeast on Sunday, the rain chances diminish further, then end. It appears that the rainfall will, in general, help with fire potential, while not likely resulting in significant flooding. && .AVIATION... (00Z TAFS) Issued at 546 PM CDT Tue Sep 28 2021 Scattered thunderstorms across southern Oklahoma and north Texas are expected to diminish through about 03Z, except south of the Red River. A few forecast models suggest morning storms roughly from KPNC to OUN, though the probability appears to be very low. Scattered showers and storms will be possible again tomorrow afternoon, but confidence is very low regarding cap strength and available instability. Current probabilities for afternoon convection are around 20 to 30% for tomorrow at most of our TAF sites. CmS && .UPPER AIR... Issued at 546 PM CDT Tue Sep 28 2021 An Upper Air flight is planned for 29/00Z (today, local time). && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 67 82 / 40 30 30 70 Hobart OK 63 90 66 87 / 30 30 10 60 Wichita Falls TX 66 89 67 87 / 50 30 20 70 Gage OK 61 88 61 78 / 10 20 30 60 Ponca City OK 66 87 66 82 / 20 40 50 70 Durant OK 67 85 67 83 / 30 60 20 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Sep 28, 12:31 PM CDT, 7 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1231 PM CDT Tue Sep 28 2021 OKZ004>048-050>052-TXZ083>090-291745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1231 PM CDT Tue Sep 28 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a marginal risk for strong to severe thunderstorms late this afternoon and evening across far southwest Oklahoma and western north Texas. The potential hazards are damaging wind gusts up to 70 mph and quarter size hail. Thunderstorms are expected to weaken as they move northeast late this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a chance for thunderstorms each day from Wednesday through Sunday. Organized severe weather is not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 28, 6:32 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Norman OK
632 PM CDT Tue Sep 28 2021
OKZ037-290000-
Tillman OK-
632 PM CDT Tue Sep 28 2021
...Strong winds will impact portions of central Tillman County
through 700 PM CDT...
At 631 PM CDT, Doppler radar was tracking the leading edge of winds
from a strong thunderstorm near Frederick, moving east at 20 mph.
These strong winds will kick up dirt and lower visibilities.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frederick, Tipton, Manitou and Hollister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3428 9913 3450 9916 3456 9883 3425 9881
TIME...MOT...LOC 2331Z 257DEG 17KT 3439 9907
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
11Special weather statement, Sep 28, 7:09 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Norman OK
709 PM CDT Tue Sep 28 2021
OKZ038-290045-
Comanche OK-
709 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of central Comanche
County through 745 PM CDT...
At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Lawton, moving north at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawton, Cache, Medicine Park, Fort Sill, Meers, Lake Lawtonka,
eastern Wichita Mountains Wildlife Refuge and Mount Scott.
This includes Interstate 44 between mile markers 39 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3455 9841 3456 9860 3481 9863 3479 9832
TIME...MOT...LOC 0009Z 183DEG 10KT 3462 9851
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
11Special weather statement, Sep 28, 7:18 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Norman OK
718 PM CDT Tue Sep 28 2021
OKZ035-037-038-044-TXZ086-290045-
Kiowa OK-Tillman OK-Cotton OK-Comanche OK-Wichita TX-
718 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of western Comanche,
northwestern Cotton, southern Kiowa, eastern Tillman and northwestern
Wichita Counties through 745 PM CDT...
At 718 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Manitou to near Hollister
to 9 miles north of Electra. Movement was east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cache, Grandfield, Chattanooga, Indiahoma, Manitou, Devol, Faxon,
Hollister, Loveland, southwestern Fort Sill, Wichita Mountains
Wildlife Refuge, Haynesville, Doris Campground and The Visitor
Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3415 9895 3431 9891 3461 9902 3479 9864
3442 9850 3410 9859 3406 9895
TIME...MOT...LOC 0018Z 251DEG 18KT 3457 9892 3434 9884 3416 9889
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
11Special weather statement, Sep 28, 7:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Norman OK
744 PM CDT Tue Sep 28 2021
OKZ023-024-290130-
Canadian OK-Caddo OK-
744 PM CDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of northeastern Caddo
and southwestern Canadian Counties through 830 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Binger, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hinton, Binger, Lookeba, Albert and Cedar Lake.
This includes Interstate 40 between mile markers 102 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3555 9834 3555 9832 3544 9806 3517 9829
3525 9849
TIME...MOT...LOC 0043Z 206DEG 14KT 3528 9835
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
11Local storm report, Sep 28, 7:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
754 PM CDT TUE SEP 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 1 W LAWTON 34.61N 98.41W
09/28/2021 E1.00 INCH COMANCHE OK PUBLIC
TWITTER PHOTO AND MPING REPORT.
&&Special weather statement, Sep 28, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
813 PM CDT Tue Sep 28 2021
OKZ023-038-290145-
Caddo OK-Comanche OK-
813 PM CDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of central Comanche and
south central Caddo Counties through 845 PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Meers to 4 miles southwest of
Lawton. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawton, Elgin, Apache, Medicine Park, Fort Sill, Meers, Lake
Lawtonka, Lake Ellsworth, Boone, eastern Wichita Mountains Wildlife
Refuge, Mount Scott and The Visitor Center.
This includes Interstate 44 between mile markers 29 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3497 9836 3456 9814 3446 9851 3477 9865
TIME...MOT...LOC 0113Z 236DEG 27KT 3473 9858 3457 9849
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:09 PM CDT | Special Weather Statement | OUN | Comanche | 36 min |
| Sep 28, 7:18 PM CDT | Special Weather Statement | OUN | Tillman | 27 min |
| Sep 28, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 44 min |
| Sep 28, 7:44 PM CDT | Special Weather Statement | OUN | Caddo | 46 min |
| Sep 28, 8:20 PM CDT | Areal Flood Advisory | OUN | Comanche | 2 hr |
| Sep 28, 8:39 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Sep 28, 9:56 PM CDT | Areal Flood Advisory | OUN | Love | 2 hr |
| Sep 28, 10:30 PM CDT | Special Weather Statement | OUN | Marshall | 45 min |
| Sep 29, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 50 min |
| Sep 29, 5:50 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| Sep 29, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 34 min |
| Sep 29, 6:42 PM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Sep 29, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 39 min |
| Sep 29, 3:36 PM CDT | Special Weather Statement | OUN | Archer | 24 min |
| Sep 29, 3:56 PM CDT | Special Weather Statement | OUN | Archer | 34 min |
| Sep 29, 4:27 PM CDT | Special Weather Statement | OUN | Wichita | 33 min |
| Sep 29, 4:32 PM CDT | Special Weather Statement | OUN | Archer | 28 min |
| Sep 29, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 51 min |
| Sep 29, 4:57 PM CDT | Areal Flood Advisory | OUN | Archer | 3 hr |
| Sep 29, 4:58 PM CDT | Special Weather Statement | OUN | Archer | 32 min |
| Sep 29, 5:31 PM CDT | Special Weather Statement | OUN | Wichita | 29 min |
| Sep 29, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 29 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.